Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Cure for side effects after using cosmetics on sensitive skin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi,
I am xxxxx, I am 48 years have a very sensitive facial skin I have to be extremely careful in using any cosmetics, hence I only use biotique and lip stick I use chambor or any well known brands. as I immediatly get slight swelling of upper lip with dry itchy feeling . I am managing this since the past 20 years. this happens very occassionally and in a mild form, but since the past week I been suffering this as i used a revlon product also I use CPAP a recent development for my sleep apnea.
Doctor :   Hi
User :   hi
Doctor :   CPAP is a breathing assisting aid.
Doctor :   Its used in whom there is breathing difficulties.
User :   yes, I know, that was to let you know that could that be a reason for allergic resction
User :   I have redness of the upper lip and it feels taut
Doctor :   Breathing difficulties due to allergic issues are treated better with antihistaminics and steroids and not CPAP.
User :   I think my communication is not reaching you, what i meant is as the mask covers my upper lip could it have aggravated the situation. i am aware why CPAP is used
User :   my query is my skin allergy and NOT breathing difficulties
Doctor :   Let me brief you.
Doctor :   The symptoms of allergies in individual vary depending on the genetic factors.
Doctor :   If the CPAP mask has been fixed tightly to the mouth, it can cause mild swelling of the mouth and lips.
Doctor :   This happens due to reduction of the blood circulation.
User :   yup, so what can I do for this
Doctor :   However, this is an unusual occurrence.
User :   as mentioned I have an extremely sensitive upper lip skin since the past 20 years.
Doctor :   If you have a sensitive skin ( due to sensitivity of mast cells), this can happen.
User :   ok. how can I manage this?
Doctor :   It can be managed by
Doctor :   1. Reducing the pressure of the mask - if possible
Doctor :   2. Use of mast cell stabilizers, a drug
Doctor :   3. Topical creams such as lip balms( in case of excessive dryness)
Doctor :   4. If the symptoms are increasing, you may need to consult your doctor for more specific treatment.
Doctor :   Have you followed what I have suggested?
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor